MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETER
Catalog Number 383518
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint of foreign matter on the catheter was confirmed; however, the source and composition of the material could not be determined from the photograph that was provided for investigation.The photo showed the nexiva catheter in an open package without the needle cover.A brown colored material appeared to be touching the external surface of the catheter.As the device was not sealed within the packaging and without the physical sample provided for analysis, the source and composition of the material could not be determined.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.
 
Event or Problem Description
It was reported that bd nexiva single port foreign matter found on cannula.The following information was provided by the initial reporter, translated from german to english: before use when opening the packaging, the user found soiling in the packaging and on the cannula.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint of foreign matter on the catheter was confirmed; however, the source and composition of the material could not be determined from the photograph that was provided for investigation.The photo showed the nexiva catheter in an open package without the needle cover.A brown colored material appeared to be touching the external surface of the catheter.As the device was not sealed within the packaging and without the physical sample provided for analysis, the source and composition of the material could not be determined.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20072276
Report Number1710034-2024-00938
Device Sequence Number6507698
Product Code FOZ
UDI-Device Identifier00382903835188
UDI-Public(01)00382903835188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383518
Device Lot Number4029683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown